MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y922H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that an animal underwent a surgical procedure on (b)(6) 2018 and suture as used.During the procedure, the needle separated from the suture.There were no adverse consequences to the animal.No additional information was provided.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4) 2018.A labeled winding former with an un-dispensed suture was returned.The needle was not sent for evaluation.During the visual inspection of the sample, the suture was removed from the winding former without problem and the insertion end was measured and did not meet the requirement.Per the sample condition, the assignable cause of the performance pull off suture needle is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.

Brand Name
MCRYL VIO 36IN 4-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7733285
Report Number2210968-2018-74743
Device Sequence Number2542168
Product Code GAN
UDI-Device Identifier10705031059856
UDI-Public10705031059856
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue NumberY922H
Device Lot NumberLJZ106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date09/04/2018
Patient Sequence Number1